Alert archive / South Carolina / Frost Advisories in 2005
Frost Advisory 7, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Nov 11, 2005, 5:53 AM EST for 12 counties in South Carolina; 4 counties in Georgia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2005, 5:53 AM EST (10:53 UTC)
- Expired
- Nov 11, 2005, 9:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Chesterfield County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 31 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 10.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3488 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 111053 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 553 AM EST FRI NOV 11 2005 GAZ040-063>065-SCZ015-016-018-020>022-025>031-111400- /O.NEW.KCAE.FR.Y.0007.051111T1053Z-051111T1400Z/ /O.CON.KCAE.FR.Y.0006.051112T0900Z-051112T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER 553 AM EST FRI NOV 11 2005 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY. TEMPERATURES WILL DROP INTO THE MID 30S ACROSS MANY LOCATIONS IN THE ADVISORY AREA WITH ISOLATED SPOTS REACHING THE LOW 30S BEFORE SUNRISE. THE CENTER OF A COOL DOME OF HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT. UNDER CLEAR SKIES WITH VERY LIGHT WINDS...AREAS OF FROST ARE EXPECTED TO DEVELOP LATE TONIGHT ACROSS THE ADVISORY AREA AS TEMPERATURES DIP INTO THE MID 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ GAZ077-SCZ035>038-041-111900- /O.CON.KCAE.FR.Y.0006.051112T0900Z-051112T1300Z/ BURKE-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON... BAMBERG...DENMARK 553 AM EST FRI NOV 11 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY... THE CENTER OF A COOL DOME OF HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT. UNDER CLEAR SKIES WITH VERY LIGHT WINDS...AREAS OF FROST ARE EXPECTED TO DEVELOP LATE TONIGHT ACROSS THE ADVISORY AREA AS TEMPERATURES DIP INTO THE MID 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 11, 2:26 AM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Nov 11, 2:26 AM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 226 AM EST FRI NOV 11 2005 .SHORT TERM (TODAY THROUGH SUNDAY)... LARGE DOME OF DRY HIGH PRESSURE PRESENTLY CENTERED OVER MID MS VALLEY WILL BE MAIN WEATHER FACTOR THROUGH THE SHORT TERM. ETA TIME SECTION INDICATING DECENT CAA TODAY SO MODEL CONSENSUS TEMPS OF MID-UPPER 60S LOOK REASONABLE. UNDER CLEAR SKIES AND NEAR CALM WINDS TONIGHT...FROST MAY WELL A CONCERN SO WILL ISSUE A FROST ADVISORY FOR THE ENTIRE AREA WITH FORECAST MINS IN THE MID 30S AT MOST LOCATIONS. WAA KICKS IN BY SATURDAY AFTERNOON AS THE CENTER OF HIGH PRESSURE MOVES OFFSHORE SO TEMPS SHOULD REBOUND TO NEAR OR JUST ABOVE SEASONAL LEVELS. SE-S SURFACE FLOW BECOMES A BIT MORE PRONOUNCED ON SUNDAY WITH HIGH PRESSURE OFFSHORE AND COLD FRONT APPROACHING THE OH VALLEY. THINK MODEL POPS JUST A SHADE TOO HIGH FOR SUNDAY SO LOWERED TO BELOW SLIGHT CHANCE. && .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... NO CHANGES TO THE EXTENDED AT THIS TIME. && .AVIATION... EXPECT VFR CONDITIONS THROUGH THE PERIOD AS HIGH PRESSURE AND A DRY AIRMASS DOMINATES THE WEATHER. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...FROST ADVISORY SCZ015-016-018-020>022-025>031-035>038-041 LATE TONIGHT/EARLY SATURDAY MORNING. GA...FROST ADVISORY GAZ040-063-065-077 LATE TONIGHT/EARLY SATURDAY MORNING. && 22/25
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:18 AM EST | Frost Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 30 hr |
Nearby
Frost Advisories in South Carolina, 2005Frost Advisories in Georgia, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.